Validity of the spin-wave approximation for the free energy of the Heisenberg ferromagnet

M. Correggi, A. Giuliani, R. Seiringer, Communications in Mathematical Physics 339 (2015) 279–307.


Journal Article | Published | English
Author
; ;
Department
Abstract
We consider the quantum ferromagnetic Heisenberg model in three dimensions, for all spins S ≥ 1/2. We rigorously prove the validity of the spin-wave approximation for the excitation spectrum, at the level of the first non-trivial contribution to the free energy at low temperatures. Our proof comes with explicit, constructive upper and lower bounds on the error term. It uses in an essential way the bosonic formulation of the model in terms of the Holstein-Primakoff representation. In this language, the model describes interacting bosons with a hard-core on-site repulsion and a nearest-neighbor attraction. This attractive interaction makes the lower bound on the free energy particularly tricky: the key idea there is to prove a differential inequality for the two-particle density, which is thereby shown to be smaller than the probability density of a suitably weighted two-particle random process on the lattice.
Publishing Year
Date Published
2015-06-23
Journal Title
Communications in Mathematical Physics
Volume
339
Issue
1
Page
279 - 307
IST-REx-ID

Cite this

Correggi M, Giuliani A, Seiringer R. Validity of the spin-wave approximation for the free energy of the Heisenberg ferromagnet. Communications in Mathematical Physics. 2015;339(1):279-307. doi:10.1007/s00220-015-2402-0
Correggi, M., Giuliani, A., & Seiringer, R. (2015). Validity of the spin-wave approximation for the free energy of the Heisenberg ferromagnet. Communications in Mathematical Physics, 339(1), 279–307. https://doi.org/10.1007/s00220-015-2402-0
Correggi, Michele, Alessandro Giuliani, and Robert Seiringer. “Validity of the Spin-Wave Approximation for the Free Energy of the Heisenberg Ferromagnet.” Communications in Mathematical Physics 339, no. 1 (2015): 279–307. https://doi.org/10.1007/s00220-015-2402-0.
M. Correggi, A. Giuliani, and R. Seiringer, “Validity of the spin-wave approximation for the free energy of the Heisenberg ferromagnet,” Communications in Mathematical Physics, vol. 339, no. 1, pp. 279–307, 2015.
Correggi M, Giuliani A, Seiringer R. 2015. Validity of the spin-wave approximation for the free energy of the Heisenberg ferromagnet. Communications in Mathematical Physics. 339(1), 279–307.
Correggi, Michele, et al. “Validity of the Spin-Wave Approximation for the Free Energy of the Heisenberg Ferromagnet.” Communications in Mathematical Physics, vol. 339, no. 1, Springer, 2015, pp. 279–307, doi:10.1007/s00220-015-2402-0.

Link(s) to Main File(s)
Access Level
OA Open Access

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar